Journal Information
Vol. 44. Issue. 2.March - April 2024
Pages 119-312
Share
Share
Download PDF
More article options
Vol. 44. Issue. 2.March - April 2024
Pages 119-312
Letter to the Editor: Comments on published article
Full text access
Acute interstitial nephritis following COVID-19 vaccination
Nefritis intersticial aguda tras la vacunación contra la COVID-19
Visits
2093
Amnuay Kleebayoona,
Corresponding author
amnuaykleebai@gmail.com

Corresponding author.
, Viroj Wiwanitkitb
a Private Academic Consultant, Samraong, Cambodia
b Honorary Professor, Dr. DY Patil Vidhaypeeth, Pune, India
This item has received
Article information
Full Text
Bibliography
Download PDF
Statistics
Full Text
Dear Editor,

We would like to share ideas on the publication “A case of acute interstitial nephritis following the Pfizer-BioNTech COVID-19 vaccine.1” Flor Merino et al. reported a case and discussed on possible pathophysiological interrelationship. The COVID-19 vaccine can induce several atypical clinical adverse event and acute interstitial nephritis might be a possible one. However, it is necessary to recognize that there are other confounding factors that might result in the observed clinical problem. Without a complete laboratory investigation at pre-vaccination stage, it cannot rule out background medical problem. Also, the concurrent medical problem can occur in a COVID-19 vaccine recipient and might result in a renal problem. A good example is the concurrent dengue infection.2

Additionally, the patient might have prior or concurrent asymptomatic COVID-19 that can alter the immune response to the vaccine. Since asymptomatic COVID-19 is not uncommon and can be easily missed,3 the exact conclusion on the present case is still not final. It is necessary to have a complete investigation before a final conclusion.

Conflict of interest

None.

References
[1]
J.C. de la Flor Merino, T. Linares Gravalos, M. Alonso-Riaño, P. Segura Cebollada, C. Albarracin Serra, E. Ruiz Cicero, et al.
A case of acute interstitial nephritis following the Pfizer-BioNTech COVID-19 vaccine.
[2]
A. Kebayoon, V. Wiwanitkit.
Dengue after COVID-19 vaccination: possible and might be missed.
Clin Appl Thromb Hemost, 27 (2021),
[3]
B. Joob, V. Wiwanitkit.
Letter to the Editor: Coronavirus disease 2019 (COVID-19) infectivity, and the incubation period.
J Prev Med Public Health, 53 (2020), pp. 70
Copyright © 2023. Sociedad Española de Nefrología
Idiomas
Nefrología (English Edition)
Article options
Tools
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?